Anyone with post Topical Finasteride problems like me?

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
United States
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google search
What is your current age, height, weight?
27 6’1 185
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Topical Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? Topical Finasteride 0.1% with 6% minoxidil. 2-3 sprays on effected area per day morning and night.

What condition was being treated with the drug?
Thinning hair in crown area
For how long did you take the drug (weeks/months/years)?
Approximately 36 days total
How old were you, and WHEN (date) did you start the drug?
I am 27, started it June 25, 2019 discontinued August 3, 2019.
How old were you when you quit, and WHEN (date) did you quit?
27 years old stopped 36 days after initial August 3, 2019
How did you quit (cold turkey or taper off)?
Cold turkey
How long into your usage did you notice the onset of side effects?
By the 2nd or 3rd week I noticed erectile issues but not significant enough to stop.
What side effects did you experience that have yet to resolve since discontinuation?
I have been off for a total of 3 days and My biggest issue is the brain fog and lack of concentration with strange vision. This leads to heavy anxiety and depression. I also totally have erectile issues low libido, difficulty getting hard etc.
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[X ] Loss of Libido / Sex Drive
[X ] Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
[ X] Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
[X ] Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[ X] Emotional Blunting / Emotionally Flat
[ X] Difficulty Focusing / Concentrating
[X ] Confusion
Memory Loss / Forgetfulness
[X ] Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ ] Lack of Motivation / Feeling Passive / Complacency
[X ] Extreme Anxiety / Panic Attacks
[ X] Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[X ] Testicular Pain
Testicular Shrinkage / Loss of Fullness
[ X] Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
[ X] Prostate pain
Persistent Fatigue / Exhaustion
[ X] Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[X ] Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
My lack of sleep has Been detrimental as I run a business and need to focus so I took lorazepam for anxiety and that seemed to help calm me down a bit and not cause any worsening symptoms.
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
I went to a urologist and took blood tests 2 days ago. I’m waiting for the results. I plan on seeing an endocrinologist as well.
Anything not listed in the above questions you’d like to share about your experience?
I am a fighter, and I’m willing to fight this out of my system. And I’m willing to help others along the way. We need to do this together, no one should feel helpless or alone at all. I know some people are worse than others, I’m hoping that since my experience was a low dose of the topical version that my side effects will go away sooner.
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

I am a very outgoing guy running my second business and had been dealing with hair loss for about 5 years. Decided to try the topical version of finasteride dude to the known side effects from pill form of propecia and dutasteride. I was told that there were no known side effects from the topical form because the systemic absorption into the body is much lower than the pill versions. 38 days later here I am suffering 4 days after stopping the topical finasteride. Has anyone else had this experience with topical. Has anyone else on here noticed any kind of reversal or regression of symptoms since i only used the topical for a short time? All positive vibes here for myself and everyone. We can get through this and we will. Any advice or pointers I would love to hear from you guys please!

Thank you
Christian

I crashed using a topical shampoo that contained ketoconzole and saw palmetto and that’s what got me here, topicals are just as dangerous as the oral versions of drugs. I’d say your still early in your crash give it another few months there is still a good chance you can recover. For the time being don’t use any supplements and let your body heal on its own some have gotten worse experimenting different supplements. Don’t use anything for hair loss again including minoxidil, ketokonzole shampoo ect.

1 Like

Aaron, you’re the man thank you. When you refer to “supplements” do you mean all kinds of supplements? Or would certain vitamin supplements be ok? Definitely will be staying away from minoxidil and any hair products.

How long did you use the shampoo? Are you doing any better since your crash?

Christian

Hey man I am going through the same thing you are with topical. I had taken oral a few months prior for a few days, experiences sides then took topical the next month one time and got the sides. I crashed after two weeks of normalcy off topical. It’s been about month and half now. The mental sides come and go, lack of sweating, some beard chest hair loss. I get morning wood almost every morning, Abel to have sex normal for now, although I’ve noticed I climax a lot quicker. It feels like rubber down there throughout the day. The mental sides come and go. How are you doing? I am still confident my body will heal naturally in 6 months or so I am just trying to do all I can with eating healthy, gym, and trying to get sleep (sleep has improved but I still wake up 1-2 times a night).